Format

Send to

Choose Destination
J Pediatr Surg. 2010 Jul;45(7):1550-3. doi: 10.1016/j.jpedsurg.2010.04.002.

Anti-N-methyl-D-aspartate receptor encephalitis associated with an ovarian teratoma in an adolescent female.

Author information

1
Division of Pediatric Surgery, Department of Surgery, Medical University of South Carolina, Charleston, SC 29425, USA.

Abstract

Anti-N-methyl-d-aspartate (NMDA) receptor encephalitis is a recently described paraneoplastic syndrome with prominent neuropsychiatric symptoms. We report a case of NMDA receptor encephalitis in a 15-year-old female related to the development of NMDA receptor autoantibodies triggered by an ovarian teratoma. Removal of the mature teratoma proved curative with eventual resolution of the paraneoplastic disease process and associated psychiatric symptoms. Increasingly, reports of anti-NMDA receptor encephalitis associated with ovarian teratomas in pediatric patients, as well as a novel assay to measure these antibodies, suggest an etiology for this disease process that may be amenable to prompt surgical excision. The clinical presentation, diagnosis, and surgical management of the disease, as well as a review of the literature, are included.

PMID:
20638543
DOI:
10.1016/j.jpedsurg.2010.04.002
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center